MAUDE Adverse Event Report: MDT POWERED SURGICAL SOLUTIONS MR8 BALL DISSECTING TOOL; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE

MDT POWERED SURGICAL SOLUTIONS MR8 BALL DISSECTING TOOL; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE
Model Number MR8-14BA20D
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the listhesis surgery, the neurosurgeon was making the hole for screw insertion when the final part of the burr (2 mm ball) broken in the patient's pedicle.There was intervention performed during that neurosurgeon has removed the final part of the broken burr (the 2 mm ball) from the pedicle of the patient.It was reported that the patient was alive with no injury and the procedure was extended for 20 minutes. the procedure was completed with backup product.
 
Additional Manufacturer Narrative
No conclusion can be drawn.No evaluation was performed, as the device was not returned.If the device is returned in future, product analysis may be performed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: evaluation of the device determined that the tool was visually inspected under the microscope.Discoloration is consistent with oxide formation at high temperatures.The fracture face is planar and orthogonal to the tool axis.Heat generation in this portion of the neck is consistent with side loads that will reduce the life of the tool but not cause an instantaneous fracture.The rounding of the outside edge of the stem side of the tool is consistent with abrasive wear from the fracture face being used to continue with dissection.The suspected cause of failure is cutting force applied was greater than what would give the tool an expected life and caused heating from cyclic compressive/tensile loading, and the neck ultimately fractured.It was also noted that mr8-14ba20d was returned in used condition with the original packaging.The tool was received fractured behind the head with both pieces returned.The serial number and lot number are clearly visible.Heavy discoloration was observed on the tool neck.The fracture face of the stem side has rounding at the outside edge.There was no indication that the event was related to a potential manufacturing issue.Therefore, no device history record (dhr) review was performed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MR8 BALL DISSECTING TOOL
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE
Manufacturer (Section D)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
Manufacturer (Section G)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key20256467
Report Number1625507-2024-00776
Device Sequence Number12698295
Product Code HBE
UDI-Device Identifier00763000490232
UDI-Public00763000490232
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K183515
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMR8-14BA20D
Device Catalogue NumberMR8-14BA20D
Device Lot Number0227402880
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by Manufacturer04/22/2025
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date05/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown